Lattice_grid_med
Powered by LatticeGrid

Search Enter term and hit return. Use '*' for as a wildcard.
Rogers BB, Cuddahy T, Briscella C, Ross N, Olszanski AJ, Denlinger CS
Oxaliplatin: Detection and Management of Hypersensitivity Reactions
Clin J Oncol Nurs (2019) 23:68-75.
Abstract
BACKGROUND: Oxaliplatin is used extensively for the treatment of gastrointestinal cancer and other malignancies, with increased frequency of use in recent years. Hypersensitivity reactions (HSRs) can pose a major problem in clinical practice because they can limit the use of oxaliplatin in the care of malignancies in which it has proven efficacy. Nurses play an integral role in the administration of oxaliplatin; therefore, they need to be well educated in the prevention, detection, and management of HSRs. OBJECTIVES: This article reviews the symptoms of HSRs associated with oxaliplatin, the specific management of HSRs associated with oxaliplatin, the role of desensitization, and the potential use of skin testing to better identify patients at risk for HSR. METHODS: This article reviews the literature related to the diagnosis, prevention, and management of HSRs associated with oxaliplatin and outlines nurses' role. FINDINGS: Oxaliplatin HSRs can occur at any cycle, but patients are at highest risk after they have received six prior infusions of oxaliplatin.
Note
Publication Date: 2019-02-01.
Back
Last updated on Friday, December 06, 2019